Im a 49 year old male, i have had AF for about 8 years, docs have tried to control with meds but have failed, so on 9/29 i under went a TEE and a CATHETER ABLATION. I have two questions how long will the skipped beats and out of rhythm symptons last ? It has happen almost everyday for the last 10 days for as little as 30 minutes to 12 hours, my HR never gets above 100 bpm and my blood preasure stays on the average of 125/72. The doctor said this could happen but didnt realy say how long. Is this normal? Also the llast med i was on was Sotalol 120mg twice a day, the doctor told me i didnt need to take it any more after the operation. Would it hurt the healing of the heart if i kept taking it, or would it still help with the rhythm? Thank You for any info.
A side effect of an ablation is that you may suffer for a period of time from A-Flutter. A-Flutter originates usually in the right atrium. Some EP guys when they do an ablation will only initially ablate the left atrium because to do the right side they need to puncture the wall separating the two which slightly increases the risk and also the risks of blood clots. The TEE is to check for clots prior to the ablation and in my opinion the worse part of the whole thing. If you are having A-Flutter and it doesn't go away it is usually responsive to meds like sotalol or you may end in the long run of having a second ablation to correct it. It depends on the severity and your comfort levels. I would not take any meds without the Drs concurrence and approval, give it a little time and then discuss it at your 30 day check-up.
I had my ablation for both a-fib and a-flutter in January 08. I was kept on my meds (sotalol, cardizem, coumadin) after my ablation. I did experience 2 episodes of a-fib about 2 weeks after the procedure, and alot of pvs's/pac's. I would say at the 3 month post procedure is when I really noticed I was not having any major problems. At the six month post procedure, my EP put me on a 30 day event monitor and started weaning me off the sotalol. I have been med free since around April/May 2009.
Twinbee, glad to hear you ablation worked so well. That is the sort of result we all hope for. As an aside, how were you weaned off of the Sotalol. I am currently taking this drug and I really feel it if I delay my dosage for any reason. Did you have any problems "coming down"? How long did the process take?
It took me about one month to wean off sotalol. My EP then put me on 50mg toprol, then about 4 moths later 25mg of toprol, then after the event monitor showed no "silent" afib, I was removed from all the meds. So far so good.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.